|Meds in the future
Aug 18, 2007
I am a 33 yr old guy from the UK and have been taking a regimen of Sustiva & Truvada for just over 3 years. My Viral Load is consistently undetectable (highest 500,000) and my CD4 count was 880 on my last count (up from a nadir of 220) so the meds are obviously working very well for me, although I do suffer from insomnia and head 'fuzziness', which I believe is caused by the Sustiva component of my regimen.
My question is, while I realise that no one can predict the future, what is your best guess as to what sort of medication I will be taking 5 or even 10 years from now ? as I believe new medications and approaches to treating this infection are being discovered all the time ?
Just your thoughts on this would be really appreciated as it is the hope of better things to come in the future that really keep me going.
| Response from Dr. Young
Larry in the UK, thanks for your post.
It sounds like you've had a terrific response to treatment with recovery of your CD4 counts to normal levels after having levels close to an AIDS-defining one.
I believe that you'll continue to stay on HIV medications for the forseeable future, however, those medications will continue to improve in terms of their side effect, toxicity and convenience profile.
It's entirely possible that we'll see new strategies for dealing with HIV- new classes of medications to be sure (witnessed by this month's approval of the first HIV co-receptor inhibitors), perhaps immune-based treatments that might improve the safety of interrupted treatments ("treatment holidays").
No mater what, I believe that the biggest advances in HIV treatments won't be new medications, but improved infrastructure that will deliver our already very successful medications to the tens of millions of persons around the world who desperately need them. I look forward to the day when no child will be born HIV positive because their mother didn't have access to a few days of antiretroviral medications.
So, thanks for posting. Best of health to you. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Achy Balls After Handjob Worried I Have HIV
- Blisters After Oral Sex On A Woman What Are The Chances Of HIV
- Burning Urethra After Touching Rectum Worried I Have HIV
- Enlarged Lymph Nodes After Mutual Masturbation Worried I Have HIV
- Hpv After Kissing Cut On Lip Sign Of HIV AIDS
- Itchy Rash After Oral Sex Form Sex Worker Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.